Jump to content
Important Survey - Please Participate ×

Anyone tapering off Ativan? Need support!


[ge...]

Recommended Posts

Hi BB members,

 

I am new here, tapering off Ativan, been on it for 4 months for sleep.

 

Started at 1mg and now at .85mg. Today was a really awful day with full symptoms, crying, chills, tremors, and very bad thoughts :'(

 

Does this mean Im healing? (these symptoms?)

 

I got a taper plan (from a bb member, thank you!) to taper off slowly, basically 0.1mg every day.

 

Is anyone here tapering off Ativan?òr has tapered off succesfully?

 

I would love some support! :-\

Link to comment
Share on other sites

I'm currently tapering off ativan. I started at 6mg/day and now I'm down to 1mg/day.  Those symptoms you're having sure sound like withdrawal, and you may want to consider slowing down your taper.  0.1 mg every day seems steep.  Just my opinion, I'm sure others will give you some different views.
Link to comment
Share on other sites

Thank you so much Shea610! I appreciate your reply.

 

You are doing a fantastic job in tapering from 6 to 1mg! keep going!! :thumbsup:

 

Honestly, thank you so much for telling me to slow down. I thought I was going too fast too. These symptoms were crazy today, I still had palpitations and shortness of breath...:( Did you have any symtpoms when slowly tapering off?

 

Are you tapering 0.01mg a day too?How is that going?

 

I am on citalopram 20mg but want to taper AFTER Ativan. Cant do both.

Link to comment
Share on other sites

I tapered way too fast in the first part of my taper - 5mgs in 5 months, way too fast.  I'm holding now indefinitely.  When I start again I will probably do cut and hold and drop 0.1mg/ month. 

 

As for symptoms, I had almost no problem until I got down to 2mg/day, then I really started having withdrawals.  That's when I decided to fire my pdoc and find someone who wouldn't pressure me into reducing so quickly.  I'm having minimal symptoms now during my hold, still some anxiety and shaking but nothing I can't handle.

Link to comment
Share on other sites

Thats great progress shea!keep going

 

Do you take celexa or anything for anxiety?

 

I have been taking celexa but my dr wants to switch me to escitalopram. Can you advise me pls? I have noooooo clue what to do!

Link to comment
Share on other sites

I take other psych meds as I am bipolar.  I take prozac (an SSRI like celexa) and I find it helps me with the depression I'm going through with this withdrawal.  For the physical symptoms of withdrawal, like the shaking and sweating, a lot of us have had good luck with beta blockers.  I take propranolol, and it really helps with the physical withdrawal, but it doesn't touch the anxiety, that I have to tough out.

 

Escitalopram is an "enhanced" form of celexa, more specific to your brain physiology than celexa, much more finely targeted.  I don't see any harm in switching over, just make sure you start on a low dose at first because escitalopram can make you manic if you updose too quickly. 

Link to comment
Share on other sites

×
×
  • Create New...